MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK W/OC&ND; SCREW, FIXATION, BONE

DEPUY MITEK LLC US 5.5 HEALIX ADVANCE PEEK W/OC&ND; SCREW, FIXATION, BONE
Catalog Number 222308
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that two needle devices were involved in this event and the second device is being reported under mfr: 1221934-2018-54887.(b)(4).As of this date, the device has not been returned for evaluation.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure, when the suture passed through the tendon, it was observed that the needle and suture junction broke on two of the needles on each anchor.It was reported that the breakage did not result in a surgical delay greater than thirty minutes or an inability to complete the surgical procedure as intended.The reporter stated that the patient had hard bone.There was a surgical delay of three minutes.The reporter stated that no portion of the device remained in the patient.The reporter stated that the there was a potential that the insertion was off axis.The same bone hole was used to complete the surgical procedure and no debris was left in the patient.It was reported that another device was used to complete the procedure.The patient¿s outcome post surgery was a successful repair.The reporter stated there were no adverse events to the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.Investigation summary: the complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.Given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects during production identified that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by dfa.Depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.Udi: (b)(4).

Brand Name
5.5 HEALIX ADVANCE PEEK W/OC&ND
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7951087
Report Number1221934-2018-54888
Device Sequence Number16526835
Product Code HWC
UDI-Device Identifier10886705021437
UDI-Public10886705021437
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number222308
Device Lot NumberL436539
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer12/07/2018
12/13/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date12/10/2018
12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1